Richard Timothy Durrett

Richard Timothy Durrett
  • James B. Duke Professor of Mathematics
  • Professor of Mathematics
  • Director of Graduate Studies of Mathematics
External address: 105 Physics Building, Box 90320, Durham, NC 27708-0320
Internal office address: Dept Of Math, Box 90320, Durham, NC 27708-0320
Phone: (919) 660-6970

Research Areas and Keywords

Biological Modeling
population genetics, selective sweeps, stepping stone models, interacting particle systems, contact processes, spatial ecological models, cancer modeling, tumor heterogeneity
probability, stochastic processes, random graphs, dynamics on networks, dynamics of networks
Education & Training
  • Ph.D., Stanford University 1976

Durrett, R, Kesten, H, and Limic, V. "Once edge-reinforced random walk on a tree." Probability Theory and Related Fields 122.4 (April 1, 2002): 567-592. Full Text

Buttel, LA, Durrett, R, and Levin, SA. "Competition and Species Packing in Patchy Environments." Theoretical Population Biology 61.3 (2002): 265-276. Full Text

York, TL, Durrett, R, and Nielsen, R. "Bayesian estimation of the number of inversions in the history of two chromosomes." Journal of Computational Biology 9.6 (2002): 805-818. Full Text

Durrett, R. "Mutual invadability implies coexistence in spatial models." Memoirs of the American Mathematical Society 740 (2002).

Durrett, RT, Chen, K-Y, and Tanksley, SD. "A simple formula useful for positional cloning." Genetics 160.1 (2002): 353-355.

Calabrese, PP, Durrett, RT, and Aquadro, CF. "Dynamics of microsatellite divergence under stepwise mutation and proportional slippage/point mutation models." Genetics 159.2 (October 2001): 839-852.

Durrett, R, and Limic, V. "On the quantity and quality of single nucleotide polymorphisms in the human genome." Stochastic Processes and Their Applications 93.1 (May 2001): 1-24. Full Text

Sundell, NM, and Durrett, RT. "Exponential distance statistics to detect the effects of population subdivision." Theoretical Population Biology 60.2 (2001): 107-116. Full Text

Diaconis, P, and Durrett, R. "Chutes and Ladders in Markov Chains." Journal of Theoretical Probability 14.3 (2001): 899-926. Full Text